Alert archive / New Jersey / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Mar 30, 2018, 3:16 PM EDT for Atlantic County, Ocean County, New Jersey. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2018, 3:16 PM EDT (19:16 UTC)
- Expired
- Mar 30, 2018, 4:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Atlantic County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 49 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158
WWUS81 KPHI 301916
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
316 PM EDT FRI MAR 30 2018
NJZ018-020>027-302000-
Coastal Atlantic-Cumberland-Camden-Coastal
Ocean-Ocean-Atlantic-Atlantic Coastal Cape May-Cape May-Southeastern
Burlington-
316 PM EDT FRI MAR 30 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...EAST CENTRAL
CUMBERLAND...SOUTHERN OCEAN...SOUTHEASTERN CAMDEN...NORTHEASTERN CAPE
MAY AND SOUTHEASTERN BURLINGTON COUNTIES...
At 316 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Wharton State Forest to near Corbin
City. Movement was east at 40 mph.
Winds up to 50 mph are possible with these storms.
Locations impacted include...
Atlantic City, Ocean City, Barnegat, Pleasantville, Hammonton, Somers
Point, Ventnor City, Brigantine, Northfield, Absecon, Tabernacle,
Shamong, Margate City, Egg Harbor City, Tuckerton, Weymouth, Estell
Manor, Surf City, Port Republic and Longport.
LAT...LON 3966 7418 3958 7434 3961 7420 3950 7434
3956 7441 3941 7440 3943 7436 3949 7431
3947 7431 3936 7442 3930 7458 3929 7455
3928 7456 3931 7493 3986 7476 3989 7408
TIME...MOT...LOC 1916Z 270DEG 36KT 3978 7461 3931 7479
$$
FitzsimmonsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Mar 30, 11:59 AM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Mar 30, 11:59 AM EDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1159 AM EDT Fri Mar 30 2018
.SYNOPSIS...
A cold front will move through the region today. High pressure will
build into the eastern U.S. on Saturday. Another cold front will
move through the area on Sunday. A brief period of high pressure
will follow early next week before another warm front, cold front
combination affects the northern Mid-Atlantic on Tuesday and
Wednesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Cold front as of 1130 was generally along the fall line/just
west of the Delaware Valley. Consequently, areas west of the
fall line are close to or have already reached their highs for
the day. As a result, adjusted the high temperature forecast to
reflect this.
An area of convective showers (haven't seen any lightning
detected yet with these showers) has intensified and become more
widespread across central MD. This is expected to move east
northeast into Delmarva and southern NJ. If this area of showers
can stay ahead of the front (there is some uncertainty with
that as the front has yet to slow its eastern progress), we
could see the showers become more widespread, and even have some
thunderstorms. The NAM shows 300-400 J/kg SB CAPE across the
Delmarva and most of NJ ahead of the cold front. Meanwhile, the
500 mb trough will dig into the region behind the front, and
NAM/GFS indicate weak low pressure forming over NJ, and RGEM
shows enhanced precip across most of NJ.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
Cold front works its way offshore this evening, and lingering
showers will taper off across coastal NJ and Delmarva. Surface high
pressure builds into the Ohio Valley behind the departing cold
front, and colder and dryer air filters into the region through the
overnight.
Lows tonight will range from the upper 20s in the Poconos and to the
low to mid 30s elsewhere.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Synoptic overview...the period starts with an exiting mid-level trof
and surface high pressure moving in from the west. The surface high
slips off the coast during the day. This allows a cold front to move
through late Saturday night into early Sunday morning. A weak wave
moves through the southern Mid-Atlantic Sunday night and Monday on
the southern periphery of another surface high building into the
Northeast. Surface high pressure tracks into the area on Monday
steered by a fairly quick zonal mid-level flow. This is then
followed by a warm front sometime on Tuesday and a cold front on
Wednesday.
Potential impacts...Several shots of snow, albeit light, northern
3rd.
Saturday...Dry and seasonable. Mostly sunny with light winds.
Saturday night...Near normal temperatures. Increasing south to
southwest winds. Becoming cloudy with rain and snow showers
across northwest NJ, the Lehigh Valley and southern Poconos.
Sunday...Cold front exits off the coast. Near normal temperatures.
West to northwest winds in the 10 to 15 mph range. Decreasing
clouds.
Sunday night...Partly cloudy 1/3rd north and mostly cloudy 2/3rds
south with a chance of rain and snow showers. Overnight lows colder
than normal. Light north winds.
Monday...Partly cloudy to mostly sunny under the surface high. Below
normal temperatures. Light northwest winds.
Monday night...Increasing clouds and increasing rain chances after
midnight. Chance of a rain/snow mix across the northern 3rd.
Temperatures about normal.
Tuesday and Tuesday night...At or above normal temperatures as the
region is briefly warm sectored. Rain chances with a warm and cold
front combination. South to southwest winds 10 to 15 mph.
Wednesday...Cold frontal passage. Temperatures dependent on timing.
Winds veering to the northwest.
Wednesday night and Thursday...Precip free with below normal
temperatures. Northwest winds under mostly clear/partly cloudy
skies.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...MVFR/IFR conditions in -SHRA/BR this morning. Cold front
works its way across the region today. Additional showers and
possibly even a thunderstorm will impact all but KRDG/KABE this
afternoon. Conditions improve to VFR as the cold front tracks east.
LGT/VRB winds this morning will become west to northwest behind the
cold front and increase to around 10 kt. By this afternoon, NW winds
will increase to 10-15 kt with gusts up to 20 kt. Isolated TSRA
possible for the I-95 corridor terminals, as well as KMIV/KACY.
Tonight...Lingering showers may impact KMIV/KACY early.
Otherwise, VFR with SKC conditions developing. NW winds 10-15
kt.
OUTLOOK...
Saturday: VFR with diminishing northwest winds Friday
night switching to southwest or even south by Saturday afternoon.
Moderate confidence.
Saturday night: Potential for some showers northwest of KPHL,
but mostly VFR expected elsewhere. Winds southwest 10 to 20 kts.
Low confidence.
Sunday: VFR with northwest winds 5 to 15 kts, possibly a little
stronger in the morning. Moderate confidence.
Sunday night and Monday: Sub-VFR possible with showers,
generally near/south of KPHL. There is a small chance of snow
showers, but impacts would be minor should this even
materialize. Improving conditions by Monday afternoon. Winds
light north to northwest, becoming west or even southwest late
on Monday. Low confidence.
Monday night: Increasing cloudiness, trending from VFR to
possibly sub-VFR late. Winds becoming southerly 5 to 15 kts.
Low confidence.
Tuesday: Sub-VFR possible with rain. Winds south 5 to 15 kts.
Moderate confidence.
&&
.MARINE...
I started the SCA on the Delaware Bay now (before it was set to
begin after the cold front moves through) as south southwesterly
winds ahead of the front have been stronger than anticipated
with widespread gusts at or above 25 kt. May see a brief lull in
the winds and the front approaches, but any lull should be quite
brief. Cold front works its way across the waters late this
afternoon, and winds shift abruptly to the NW. SCA conditions
will continue through tonight.
VSBY restrictions expected in SHRA and isolated TSRA this
afternoon.
OUTLOOK...
Saturday...Fair. Transitioning to sub-advisory conditions.
Saturday night and Sunday...Generally fair weather, but
winds/seas may reach advisory criteria as south winds strengthen
before cold-frontal passage on Sunday.
Sunday night and Monday...Sub-advisory conditions, but a chance
of showers, especially near/south of Delaware Bay.
Monday night...Sub-advisory conditions expected.
Tuesday...Winds increase and seas will build during the
afternoon, likely exceeding advisory criteria by the end of the
day. A chance of rain and visibility restrictions.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 AM EDT Saturday for ANZ430-431-
450>455.
&&
Synopsis...Kruzdlo
Near Term...Johnson/MPS
Short Term...MPS
Long Term...Kruzdlo
Aviation...Kruzdlo/MPS
Marine...Johnson/Kruzdlo/MPSHazardous weather outlook, Mar 30, 6:16 AM EDT, 9 hours before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 616 AM EDT Fri Mar 30 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-102-104-106- 311000- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Middlesex-Western Monmouth- Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Delaware-Philadelphia-Eastern Chester- Eastern Montgomery-Lower Bucks- 616 AM EDT Fri Mar 30 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and Tonight. Isolated thunderstorms are possible this afternoon across portions of southeast Pennsylvania, the Delmarva, and areas in New Jersey, mainly to the south and east of the I-95 corridor. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ001-007>010-PAZ054-055-060>062-101-103-105-311000- Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh- Northampton-Western Chester-Western Montgomery-Upper Bucks- 616 AM EDT Fri Mar 30 2018 This Hazardous Weather Outlook is for northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-311000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 616 AM EDT Fri Mar 30 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MPS
In the hours before
Special weather statement, Mar 30, 1:40 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
140 PM EDT FRI MAR 30 2018
DEZ001-002-MDZ008-012-015-020-NJZ016-021-301830-
Kent-New Castle-Queen Anne's-Cecil-Kent-Caroline-Salem-Cumberland-
140 PM EDT FRI MAR 30 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW CASTLE...KENT...
QUEEN ANNE'S...NORTHEASTERN CAROLINE...KENT...CECIL...WEST CENTRAL
CUMBERLAND AND SOUTHWESTERN SALEM COUNTIES...
At 139 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Newark to Chester. Movement was east at
45 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Dover, Newark, Middletown, Elkton, Havre De Grace, Centerville,
Calvert, Pennsville, Smyrna, Carneys Point, New Castle, Chestertown,
Salem, Centreville, North East, Woodstown, Alloway, Camden, Clayton
and Rising Sun.
LAT...LON 3904 7631 3898 7628 3900 7617 3903 7624
3917 7628 3932 7618 3943 7600 3952 7598
3955 7608 3960 7613 3972 7606 3967 7529
3935 7535 3930 7543 3921 7540 3894 7540
3894 7624 3897 7625 3894 7625 3894 7636
TIME...MOT...LOC 1739Z 254DEG 40KT 3968 7573 3898 7627
FitzsimmonsSpecial weather statement, Mar 30, 2:34 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
234 PM EDT FRI MAR 30 2018
NJZ016>022-027-301915-
Northwestern
Burlington-Salem-Cumberland-Camden-Ocean-Atlantic-Southeastern
Burlington-Gloucester-
234 PM EDT FRI MAR 30 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...NORTHERN
CUMBERLAND...CENTRAL SALEM...WESTERN OCEAN...CAMDEN...GLOUCESTER AND
BURLINGTON COUNTIES...
At 234 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Woodbury Heights to near Greenwich.
Movement was northeast at 50 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Vineland, Millville, Bridgeton, Gloucester City, Cherry Hill,
Jackson, Evesham, Mount Laurel, Deptford, Voorhees, Medford, West
Deptford, Glassboro, Lindenwold, Hammonton, Lumberton, Bellmawr,
Woodbury, Mount Holly and Pitman.
LAT...LON 3956 7441 3955 7444 3955 7441 3948 7443
3932 7527 3931 7532 3934 7534 3936 7540
3941 7543 3942 7541 3982 7538 3986 7524
3988 7519 3988 7515 4017 7427
TIME...MOT...LOC 1834Z 243DEG 49KT 3979 7513 3934 7532
FitzsimmonsSpecial weather statement, Mar 30, 3:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
316 PM EDT FRI MAR 30 2018
NJZ018-020>027-302000-
Coastal Atlantic-Cumberland-Camden-Coastal
Ocean-Ocean-Atlantic-Atlantic Coastal Cape May-Cape May-Southeastern
Burlington-
316 PM EDT FRI MAR 30 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...EAST CENTRAL
CUMBERLAND...SOUTHERN OCEAN...SOUTHEASTERN CAMDEN...NORTHEASTERN CAPE
MAY AND SOUTHEASTERN BURLINGTON COUNTIES...
At 316 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Wharton State Forest to near Corbin
City. Movement was east at 40 mph.
Winds up to 50 mph are possible with these storms.
Locations impacted include...
Atlantic City, Ocean City, Barnegat, Pleasantville, Hammonton, Somers
Point, Ventnor City, Brigantine, Northfield, Absecon, Tabernacle,
Shamong, Margate City, Egg Harbor City, Tuckerton, Weymouth, Estell
Manor, Surf City, Port Republic and Longport.
LAT...LON 3966 7418 3958 7434 3961 7420 3950 7434
3956 7441 3941 7440 3943 7436 3949 7431
3947 7431 3936 7442 3930 7458 3929 7455
3928 7456 3931 7493 3986 7476 3989 7408
TIME...MOT...LOC 1916Z 270DEG 36KT 3978 7461 3931 7479
FitzsimmonsThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 1:40 PM EDT | Special Weather Statement | PHI | Salem | 50 min |
| Mar 30, 1:58 PM EDT | Special Marine Warning | PHI | 62 min | |
| Mar 30, 2:34 PM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Camden, Gloucester, Salem | 41 min |
| Mar 30, 3:34 PM EDT | Special Marine Warning | PHI | 56 min |
Nearby
Special Weather Statements in New Jersey, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.